MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. PROLIFT EXPANDABLE SPACER SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ZIMMER BIOMET SPINE, INC. PROLIFT EXPANDABLE SPACER SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 58-1228-0708D
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon was implanting spinal cage.The cage was advanced, x-ray taken and surgeon determined cage was advanced too far, surgeon attempted to put back on cage inserter, cage inserter detached from cage implant.Surgeon was unsuccessful in attempts to retrieve cage.Vascular surgeon consulted.Ct scan completed.Pt returned to operating room for add'l surgery, vascular surgeon retrieved cage through an abdominal approach.Pt was extubated in operating room.Noted pt was moving all four extremities, pt transported to pacu for recovery.Fda safety report id# (b)(4).

Brand Name
PROLIFT EXPANDABLE SPACER SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
westminster CO 80021
MDR Report Key8596777
Report NumberMW5086494
Device Sequence Number2180292
Product Code MAX
UDI-Device Identifier00190837030940
UDI-Public(01)00190837030940(10)CNW18061
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58-1228-0708D
Device Catalogue Number151-261
Device Lot NumberAXO407
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight102